Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 23, 2023, 2:08 PM CDT for Escambia County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2023, 2:08 PM CDT (19:08 UTC)
- Expired
- May 23, 2023, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Escambia County, FL
The radar
The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
622
WWUS84 KMOB 231908
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Tue May 23 2023
ALZ264-266-FLZ202-231945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
208 PM CDT Tue May 23 2023
...A strong thunderstorm will impact portions of southeastern Baldwin
and south central Escambia Counties through 245 PM CDT...
At 207 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles south of Elberta, or 5 miles southeast of
Foley, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange Beach, Lillian and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3031 8771 3046 8761 3053 8734 3046 8737
3047 8742 3035 8741 3038 8745 3031 8757
3036 8760 3031 8761 3030 8762 3031 8746
3029 8748 3030 8746 3034 8742 3029 8744
3026 8764
TIME...MOT...LOC 1907Z 300DEG 6KT 3035 8761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
JFPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 23, 1:39 PM CDT, 29 minutes earlier.
Area forecast discussion, May 23, 1:39 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Mobile AL 139 PM CDT Tue May 23 2023 ...New AVIATION, NEAR TERM... .AVIATION... (18Z TAFS) Issued at 139 PM CDT Tue May 23 2023 Generally expecting MVFR (some VFR conditions through this afternoon) CIGs to prevail through a majority of the period. Shower and thunderstorm activity is currently confined to areas along and south of I-10, and southeast of I-65. Expect activity to continue through the evening with the greatest coverage remaining over the aforementioned areas. Reductions in CIGs and VSBYs are likely in the vicinity of, and/or within any storm development, as well as, sudden changes in wind speed and direction. Expecting convective activity to linger into the early evening before diminishing with MVFR CIGs prevailing mostly. Late overnight and early Wednesday morning, once again expecting CIGs to lower to IFR across the area and then linger through the early morning hours as it did this morning before lifting to MVFR around 15Z. Trends will be monitored and updated if needed. JEH/88 && .NEAR TERM... (Now through Wednesday) Issued at 139 PM CDT Tue May 23 2023 Weak shortwaves aloft continue to move over the area through the period. At the surface, a backdoor cold front associated with a weakening CAD wedge across the Carolinas continues to approach the area from the northeast through tonight. This feature will continue to be the focus for shower and storm development through tonight. Through the evening, the main hazard will be gusty winds, frequent lightning, and heavy rainfall given adequate CAPE around 1000-2000J/kg and bulk shear around 30kts. Any chance for stronger storms wanes quickly after sunset, particularly as the cold front progresses to the southwest of the area by mid to late evening, although some guidance is suggesting the front may not fully move out of the area until tonight into Wednesday. Regardless, cooler and drier air will slowly move into the region through the period in its wake. Staying with NBM guidance given the recent trend changes, which keeps a few residual showers into tonight. On Wednesday, with the front remaining generally nearby and the weak impulses moving across the area, the NBM keeps PoPs slight to chance during the afternoon (highest for the southern half, decreasing further north). Expect conditions to dry out moving into the short term. For temps, lows tonight are forecast to be cooler with upper 50s over the far north increasing to the low/mid 60s as you move south towards the coast. Highs on Wednesday continue to be a challenging forecast given the residual cloud cover and the front potentially not making it fully out of the area just yet. Some guidance remains on the warmer end with upper 70s further north to mid 80s further south, whilest others have mainly upper 70s across the entire area. Will continue to lean towards NBM which keeps temps generally in the upper 70s with some low 80s. Lastly, rip current risk remains low across the area through Wednesday. JEH/88 && .PRELIMINARY POINT TEMPS/POPS... Mobile 63 79 61 87 62 86 63 85 / 30 40 0 0 0 0 0 10 Pensacola 66 79 65 85 65 84 65 83 / 50 40 10 0 0 0 10 10 Destin 67 80 66 85 66 84 66 83 / 50 40 0 0 0 0 10 10 Evergreen 60 78 57 85 57 84 57 84 / 30 30 0 0 0 0 10 10 Waynesboro 60 78 58 86 59 85 60 85 / 10 20 0 0 0 0 0 10 Camden 58 78 55 84 57 83 57 83 / 20 20 0 0 0 0 10 10 Crestview 62 80 58 86 58 86 59 86 / 50 40 0 0 0 0 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 23, 1:24 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 PM CDT Tue May 23 2023
FLZ201>205-231930-
Escambia Inland FL-Okaloosa Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
124 PM CDT Tue May 23 2023
...Strong thunderstorms will impact portions of Okaloosa, central
Santa Rosa and south central Escambia Counties through 230 PM CDT...
At 124 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 9 miles northwest of
Eglin Air Force Base to 5 miles east of Roeville to Lillian. Movement
was east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ferry Pass, Brent, West Pensacola, Ensley, Crestview, Gonzalez, Pace,
Milton, Goulding, Bagdad, Myrtle Grove, Baker, Point Baker, Pea
Ridge, Roeville and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3044 8734 3051 8744 3086 8704 3094 8639
3055 8639 3056 8653 3052 8655 3046 8692
3051 8701 3058 8698 3056 8702 3060 8702
3044 8709 3052 8710 3058 8718 3055 8720
3049 8715 3045 8719 3032 8744 3033 8744
TIME...MOT...LOC 1824Z 267DEG 10KT 3072 8637 3067 8691 3039 8744
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JFPSpecial weather statement, May 23, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Tue May 23 2023
ALZ264-266-FLZ202-231945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
208 PM CDT Tue May 23 2023
...A strong thunderstorm will impact portions of southeastern Baldwin
and south central Escambia Counties through 245 PM CDT...
At 207 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles south of Elberta, or 5 miles southeast of
Foley, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange Beach, Lillian and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3031 8771 3046 8761 3053 8734 3046 8737
3047 8742 3035 8741 3038 8745 3031 8757
3036 8760 3031 8761 3030 8762 3031 8746
3029 8748 3030 8746 3034 8742 3029 8744
3026 8764
TIME...MOT...LOC 1907Z 300DEG 6KT 3035 8761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JFPThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:00 PM CDT | Areal Flood Advisory | MOB | Wilcox | 2 hr |
| May 22, 7:16 PM CDT | Special Weather Statement | MOB | Wilcox | 44 min |
| May 22, 7:45 PM CDT | Areal Flood Advisory | MOB | Monroe, Wilcox | 3 hr |
| May 22, 8:11 PM CDT | Special Weather Statement | MOB | Conecuh | 49 min |
| May 22, 8:41 PM CDT | Areal Flood Advisory | MOB | Conecuh, Monroe | 3 hr |
| May 22, 11:25 PM CDT | Special Marine Warning | MOB | 65 min | |
| May 23, 12:12 AM CDT | Special Marine Warning | MOB | 46 min | |
| May 23, 7:55 AM CDT | Special Marine Warning | MOB | 95 min | |
| May 23, 3:50 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 23, 4:17 PM CDT | Special Weather Statement | MOB | Escambia | 43 min |
| May 23, 4:38 PM CDT | Special Marine Warning | MOB | 67 min | |
| May 23, 5:33 PM CDT | Special Marine Warning | MOB | 57 min | |
| May 23, 5:45 PM CDT | Special Weather Statement | MOB | Escambia | 60 min |
| May 23, 6:57 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| May 23, 1:24 PM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 66 min |
| May 23, 2:13 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 32 min |
| May 23, 2:30 PM CDT | Special Weather Statement | MOB | Santa Rosa | 60 min |
| May 23, 2:55 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| May 23, 3:02 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 43 min |
| May 23, 3:38 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| May 23, 4:38 PM CDT | Special Weather Statement | MOB | Santa Rosa | 52 min |
| May 23, 2:47 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 30 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.